Alert archive / Colorado / Red Flag Warnings in 2016

Red Flag Warning 17, NWS Goodland, KS

April 13, 2016Cheyenne County, Kit Carson County, Yuma County, Colorado

NWS Goodland, KS issued this red flag warning at Apr 13, 2016, 1:51 PM MDT for Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at Apr 14, 2016, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 13, 2016, 1:51 PM MDT (19:51 UTC)
In effect from
Apr 14, 2016, 12:00 PM MDT
Expired
Apr 14, 2016, 7:00 PM MDT
In force
7 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO

The radar

The Goodland radar (KGLD), 72 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 7.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2016-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2016-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2002 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

823 
WWUS83 KGLD 131951
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
151 PM MDT WED APR 13 2016

COZ252>254-140600-
/O.NEW.KGLD.FW.W.0017.160414T1800Z-160415T0100Z/
YUMA-KIT CARSON-CHEYENNE-
151 PM MDT WED APR 13 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT THURSDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 252...
253 AND 254...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TO 7 PM MDT THURSDAY.

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA...
  FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 
  CHEYENNE.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 16 PERCENT.

* IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR 
  AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
4 follow-up statements
405 
WWUS83 KGLD 140210
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
810 PM MDT WED APR 13 2016


COZ252>254-141200-
/O.CON.KGLD.FW.W.0017.160414T1800Z-160415T0100Z/
YUMA-KIT CARSON-CHEYENNE-
810 PM MDT WED APR 13 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT
THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 252...253 AND 254...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA...
  FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 
  CHEYENNE.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 16 PERCENT.

* IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR 
  AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
732 
WWUS83 KGLD 141025
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
425 AM MDT THU APR 14 2016

COZ252>254-141800-
/O.CON.KGLD.FW.W.0017.160414T1800Z-160415T0100Z/
YUMA-KIT CARSON-CHEYENNE-
425 AM MDT THU APR 14 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 252...253 AND 254...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA...
  FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 
  CHEYENNE.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 16 PERCENT.

* IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR 
  AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
729 
WWUS83 KGLD 141746
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1146 AM MDT THU APR 14 2016


COZ252>254-150100-
/O.CON.KGLD.FW.W.0017.160414T1800Z-160415T0100Z/
YUMA-KIT CARSON-CHEYENNE-
1146 AM MDT THU APR 14 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 252...
253 AND 254...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA...
  FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 
  CHEYENNE.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 16 PERCENT.

* IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR 
  AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
285 
WWUS83 KGLD 150117
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
717 PM MDT THU APR 14 2016


COZ252>254-150230-
/O.EXP.KGLD.FW.W.0017.000000T0000Z-160415T0100Z/
YUMA-KIT CARSON-CHEYENNE-
717 PM MDT THU APR 14 2016

...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 252...253 AND 254...

RELATIVE HUMIDITY HAS INCREASED WELL ABOVE THE 15 TO 20 PERCENT
THRESHOLD. DESPITE SOUTHEAST WINDS GUSTING OVER 30 MPH CONDITIONS
FOR EXPLOSIVE FIRE GROWTH ARE NO LONGER EXPECTED. THEREFORE THE
RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. 

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Apr 13, 11:26 AM MDT, 2 hours 25 minutes earlier.

Area forecast discussion, Apr 13, 11:26 AM MDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1126 AM MDT WED APR 13 2016

.UPDATE...
ISSUED AT 1019 AM MDT WED APR 13 2016

PLACED A MENTION OF ISOLATED STORMS IN FOR THE AFTERNOON. LATEST
OBSERVATIONS INDICATE A WIND SHIFT LINE OVER EAST CENTRAL
COLORADO. THIS LINE WILL BE UNDER LIFT FROM A SHORT WAVE TROUGH
THIS AFTERNOON. LOOKS TO BE JUST ENOUGH INSTABILITY/LIFT TO
GENERATE AN ISOLATED LINE OF STORMS THIS AFTERNOON. IF STORMS
DEVELOP...THEY WILL BE ALMOST STATIONARY. EXPECT GUSTY WINDS AND
SOME LIGHT RAIN WITH ANY STORMS. ANY STORMS WILL END BY EARLY
EVENING AS SURFACE HEATING DIMINISHES.

&&

.SHORT TERM...(TODAY THROUGH FRIDAY NIGHT)
ISSUED AT 436 AM MDT WED APR 13 2016

MAIN FORECAST ISSUES WILL BE CHANCE OF THUNDERSTORMS THURSDAY
AFTERNOON AND NIGHT...FIRE WEATHER THURSDAY...AND FRIDAY/FRIDAY
NIGHT. SATELLITE SHOWING AN AMPLIFIED FLOW FROM THE PACIFIC INTO
EASTERN NORTH AMERICA. SPLIT FLOW IS IN PLACE OVER THE CENTRAL
PORTION OF THE COUNTRY WITH A STORM SYSTEM MOVING ACROSS THE
SOUTHERN PLAINS.

AT JET LEVEL...INCOMING SYSTEM THAT WILL BRING A BIG CHANGE TO OUR
WEATHER IS STILL OVER THE OCEAN. BASED ON THE OBSERVATIONS OVER THE
OCEAN THE NAM IS DOING A LITTLE BETTER THAN THE GFS/CANADIAN. AT MID
LEVELS...COMPLEX/WOBBLING UPPER LOW CURRENTLY OFF THE WEST COAST OF
CANADA. THE MODELS WERE HAVING TROUBLE WITH THE DOWNSTREAM WITH NOT
HAVING IT STRONG ENOUGH/HEIGHTS TO DEPRESSED. OVERALL THE CANADIAN
WAS DOING A LITTLE BETTER THAN THE NAM/GFS. STARTING OUT AND BASED
ON THE EVOLUTION OF INCOMING SYSTEM THE GFS IS DOING A LITTLE BETTER
THAN THE ECMWF/SREF/NAM. THE NAM LOOKS TO BE DOING SLIGHTLY BETTER
THAN THE REST OF THE OUTPUT ON THE LOW LEVEL THERMAL FIELD.

INCOMING SYSTEM STILL OVER THE OCEAN WHICH WILL SOME CHANGE TO HOW
THE MODELS HANDLE THIS DESPITE THE DECENT MODEL SOLUTIONS/AGREEMENT.

TODAY/TONIGHT...THIS LOOKS TO BE THE MOST BENIGN PERIOD IN THE
PERIOD. MADE ONLY MINOR ADJUSTMENTS IN TEMPERATURES FOR BOTH
PERIODS. MODELS HAVE BACKED OFF FROM YESTERDAY ON ANY PRECIPITATION
OCCURRING THIS AFTERNOON AND EVENING. SO LEFT THIS PERIOD DRY.
MODELS WAFFLING ON EXTENT OF STRATUS AND FOG LATER TONIGHT.
EARLIER NAM HAD STRATUS AND FOG FURTHER EAST THAN YESTERDAY. 06Z
MOVED IT BACK WEST CLOSE TO WHAT IT SHOWED YESTERDAY. OTHER MODELS
NOT AS ROBUST BUT POTENTIAL IS THERE CONSIDERING THE WIND
DIRECTION. PREVIOUS FORECAST MATCHES UP WELL WITH NEWER GUIDANCE
AND MADE LITTLE TO NO ADJUSTMENTS.

THURSDAY/THURSDAY NIGHT...INITIAL PROBLEM WILL BE EXTENT/DURATION OF
FOG AND STRATUS WHICH MAY HAVE A GREAT AFFECT ON THE REST OF THE
FORECAST. AM THINKING WHATEVER FOG AND STRATUS THERE IS WILL
PROBABLY BURN OFF BY LATE MORNING...BUT AM NOT OVERLY CONFIDENT OF
THAT. SO AT THIS TIME I THINK WE ARE GOING TO HEAT UP FINE.

MODELS ARE KEEPING THE DRY LINE TO THE WEST OF THE COLORADO BORDER.
THIS WILL AFFECT THE FIRE WEATHER FORECAST...REFER TO THE SECTION
BELOW FOR MORE INFORMATION AND THE ONSET/LOCATION OF THUNDERSTORM
DEVELOPMENT. MAJOR MODEL DISAGREEMENT ON THE AMOUNT OF INSTABILITY
THROUGH THE ENTIRE PERIOD. THE GFS HAS LITTLE TO NOTHING WITH THE
NAM HAVING MUCH MORE. BASED ON INITIAL ANALYSIS AND TRENDS EARLY IN
THIS PERIOD...NAM LOOKS TO BE OVERDOING THE MOISTURE AND
INSTABILITY. HOWEVER AM THINKING THE GFS DOES NOT HAVE ENOUGH. MODEL
OUTPUT HAS BACKED OFF A LOT FOR THE AFTERNOON/EARLY EVENING
DEVELOPMENT.

RATHER STRONG LOOKING SHORTWAVE WILL PROVIDE LIFT ALONG THE DRY LINE
AS THE DAY SHIFT MENTIONED YESTERDAY. CONSIDERING EVERYTHING I AM
SEEING...AM HAVING A HARD TIME IN COMPLETELY TAKING OUT
THUNDERSTORMS DURING THE AFTERNOON AND EVENING. I TRIMMED BACK THE
POPS DURING THIS TIME. THE ELEVATED THREAT FOR THUNDERSTORMS...DUE
TO STRONG WARM AIR ADVECTION AND ABOVE MENTIONED SHORTWAVE...STILL
LOOKS ON TRACK WITH THE MODELS IN BETTER AGREEMENT ON
THAT...ALTHOUGH THEY HAVE PUSHED THE THREAT FURTHER EAST. HOWEVER
THE GFS IS STILL SHOWING LITTLE TO NO ELEVATED INSTABILITY WITH THE
NAM HAVING MUCH MORE. THE SAME PROBLEM AS MENTIONED ABOVE ABOUT THE
NAM APPLIES HERE AS WELL.

DAY SHIFT WAS CONCERNED ABOUT SEVERE THUNDERSTORMS. DUE TO MODEL
DISCREPANCY IN INSTABILITY...I AM NOT AS SURE ABOUT SEVERE WEATHER
AS THE YESTERDAYS DAY SHIFT.

FRIDAY/FRIDAY NIGHT...AM THINKING THAT ELEVATED THUNDERSTORMS WILL
BE AROUND IN THE MORNING IN THE EAST. STILL A DECENT AMOUNT OF MODEL
DISAGREEMENT ON JET STRUCTURE/POSITION BUT IN GENERAL MODELS SHOW A
NUMBER OF JET STREAKS AFFECTING THE AREA...MAINLY THE WESTERN HALF
TO TWO THIRDS...DURING THE AFTERNOON AND EVENING HOURS. MOISTURE
AVAILABILITY LOOKS BETTER THAN THURSDAY.

STRONG SHORTWAVE TROUGH IN ADVANCE OF PARENT UPPER LOW TOWARD
THE FOUR CORNERS AREA...IN WHICH THE MODELS AGREE ON VERY WELL...
WILL BE BEGIN AFFECTING THE AREA LATE IN THE MORNING TO EARLY
AFTERNOON. ALSO VERY SHARP DRY LINE WILL BE IN PLACE OVER EASTERN
COLORADO. BETTER MOISTURE AND INSTABILITY AHEAD OF ALL THESE
FEATURES. SO MUCH HIGHER POPS LOOK GOOD FOR THE AFTERNOON WITH THE
WESTERN HALF HAVING THE HIGHEST CHANCE.

FOR THE NIGHT...STRONG MID/UPPER LEVEL LIFT...STRONG LOW LEVEL JET
WILL ACT ON THE HIGH INSTABILITY/MOISTURE CONTENT TO PRODUCE
WIDESPREAD SHOWERS AND THUNDERSTORMS. SREF/GEFS PROBABILITIES
INDICATE ALMOST THE ENTIRE AREA WILL SEE MEASURABLE/SUBSTANTIAL
RAINFALL. SO RAISED POPS FOR THE NIGHT. CONSIDERING THE SHEAR AND
INSTABILITY IN PLACE...SEVERE THUNDERSTORMS APPEAR TO BE A BIG
THREAT FOR THE AFTERNOON AND NIGHT. IN ADDITION...HIGH PWS WILL BE
IN PLACE...NEAR 1 INCH...WHICH IS ABOVE NORMAL FOR THIS TIME OF
YEAR. EVEN THOUGH THE MEAN FLOW WILL BE RATHER STRONG...THE STORM
MOTION WILL PROMOTE TRAINING WHICH LOOKS TO PRODUCE MODERATE TO
MAYBE HEAVY RAINFALL AT TIMES. THIS WILL HAVE TO BE WATCHED
CLOSELY.

OF MINOR CONCERN WILL BE THE HIGH TEMPERATURES. MODELS ARE ALL OVER
THE PLACE WITH WARM IT IS GOING TO GET. KEPT THE COOLER TEMPERATURES
I INHERITED BUT IF STRATUS/CLOUD COVER HANGS ON LONGER THAN
EXPECTED...HEATING/INSTABILITY WILL BE GREATLY IMPACTED.

WILL HAVE WINDY CONDITIONS THROUGH MOST OF THE THURSDAY INTO FRIDAY
NIGHT PERIOD.

.LONG TERM...(SATURDAY THROUGH TUESDAY)
ISSUED AT 306 AM MDT WED APR 13 2016

FOR THIS EXTENDED FORECAST DISCUSSION...THE PRIMARY FOCUS IS THE
LARGE UPPER LEVEL LOW EXPECTED TO IMPACT THE REGION. POTENTIAL
WEATHER IMPACTS FROM THIS SYSTEM RANGE FROM SEVERE WEATHER...HEAVY
RAINS AND FLOODING...AND POTENTIALLY SOME SNOW OVER EAST COLORADO.
FROM SATURDAY ON...THE SEVERE THREAT IS NOT EXPECTED TO BE AS HIGH
AS FRIDAY'S POTENTIAL SEVERE WEATHER BUT A SMALL CHANCE STILL EXISTS.

BEGINNING WITH SATURDAY...AN EXPANSIVE UPPER LOW SHOULD BE CENTERED
OVER THE FOUR CORNERS REGION. THROUGH SUNDAY NIGHT...ANTICIPATE THE
LOW TO REMAIN MORE OR LESS OVER THE FOUR CORNERS. LATEST GUIDANCE
HIGHLIGHTS THE SLOWING TREND NOTICEABLY FROM PREVIOUS RUNS AND THIS
IS A CONCERN...ESPECIALLY IN TERMS OF POTENTIAL HYDRO IMPACTS.
ANOMALOUSLY HIGH PRECIPITABLE WATER VALUES...NEAR 1 INCH WHICH IS
AROUND 200% OF NORMAL...SHOULD REMAIN OVER THE REGION THROUGH
SATURDAY NIGHT WITH A SLIGHT TREND DOWNWARDS SUNDAY. WITH THE
STATIONARY UPPER LOW...SHORTWAVE TROUGHS ROUNDING THE EASTERN LOW
PERIPHERY...AND A STRONG WARM/MOIST AIR ADVECTION REGIME/TROWAL...
EXPECTING POTENTIAL FOR HEAVY RAINS TO CONTINUE THROUGH SUNDAY
NIGHT. THE BEST LOCATIONS FOR CONTINUED HEAVY RAINS SHOULD BE
EVERYWHERE SATURDAY INTO SATURDAY NIGHT...AND NORTH/EAST OF A LINE
FROM FLAGLER COLORADO TO RUSSELL SPRINGS KANSAS SUNDAY INTO SUNDAY
NIGHT. LATEST FORECAST CALLS FOR WIDESPREAD 2-4+ INCH AMOUNTS AND
SOME TOTALS UP TO 5+ INCHES POSSIBLE. DEPENDING ON WHERE THE
HEAVIEST PRECIPITATION DEVELOPS AND TRAINS OVER...THERE IS THE
POTENTIAL FOR EVEN HEAVIER AMOUNTS.

WITH REGARDS TO THE SEVERE WEATHER THREAT...CONDITIONS DO NOT APPEAR
AS FAVORABLE FOR SATURDAY AND BEYOND. THIS IS DUE TO COOLER
TEMPERATURES...AND THUS LESS INSTABILITY. PERIODS OF THUNDERSTORMS
ARE STILL FORECAST BUT WITH A LACK OF INSTABILITY...DO NOT CURRENTLY
SEE JUSTIFICATION FOR HIGHLIGHTING A SEVERE WEATHER THREAT. A FEW
STRONG STORMS ARE POSSIBLE WITH SMALL HAIL AND GUSTY WINDS AS THE
MAIN THREATS.

AS FOR THE WINTER WEATHER THREAT...THERE IS A CHANCE FOR A CHANGE TO
SNOW OVER PORTIONS OF EAST COLORADO BOTH SATURDAY NIGHT AND SUNDAY
NIGHT. ALL INDICATIONS ARE THAT AN AREA OF COLD AIR SHOULD SLIDE
SOUTH ALONG THE FRONT RANGE. MAJOR QUESTIONS REMAIN ON HOW FAR EAST
THIS AIR EXTENDS AND HOW QUICKLY THIS COLD AIR MOVES IN. INDICATIONS
ARE THAT THE COLDER AIR NEEDED FOR A RAIN/SNOW MIX SHOULD MAKE IT
INTO EAST COLORADO. FORECAST SOUNDINGS...HOWEVER...DO INDICATE AN
AREA OF WARM AIR ALOFT WITH WET BULB TEMPERATURES HOVERING AROUND
ZERO FROM ABOUT 3000 FT ALOFT TO THE SURFACE. AM NOT SOLD A CHANGE
TO SNOW IS LIKELY...ESPECIALLY WITH THE PERSISTENT WARM AIR
INFLUENCE OVER THE TRI-STATE REGION. FOR NOW...PLACED A LOWER
MENTION OF SNOW IN THE FORECAST COMPARED TO RAIN. FOR EXAMPLE...SAID
"LIKELY/DEFINITE" RAIN SATURDAY NIGHT WITH A "CHANCE" OF SNOW. DUE
TO WARM GROUND TEMPERATURES AND ONLY A BRIEF CHANGE IF ANY
EXPECTED...DID NOT INSERT ANY ACCUMULATIONS INTO THE FORECAST.

FOR MONDAY INTO TUESDAY...THE UPPER LEVEL LOW SHOULD FINALLY BEGIN
MOVING SLOWLY EAST...GRADUALLY DISSIPATING AS IT DOES SO. AS THE LOW
WEAKENS...THE KEY ELEMENTS FOR HEAVIER PRECIPITATION ARE LOST...
PARTICULARLY THE CONSTANT STREAM OF AIR WITH HIGH MOISTURE CONTENT.
RAIN CHANCES GRADUALLY DIMINISH AS THE LOW MOVES ON. CLOUD COVER
SHOULD REMAIN WITH COOL TEMPERATURES ANTICIPATED UNDER COLD AIR
ADVECTION ON THE BACK OF THE LOW.

WARMER WEATHER SHOULD RETURN WEDNESDAY INTO THE END OF THE WEEK AS
SOUTH WINDS RETURN. IN ADDITION...DRY WEATHER ALSO RETURNS AS A
RIDGE OF HIGH PRESSURE STRENGTHENS OVER THE WESTERN UNITED STATES.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1123 AM MDT WED APR 13 2016

VFR CONDITIONS FORECAST FOR THE TAFS. LIGHT WINDS WILL CONTINUE
THROUGH THE NIGHT THEN BECOME BREEZY TOMORROW MORNING...INCREASING
THROUGH THE AFTERNOON. FOG COULD DEVELOP AT KMCK TONIGHT...BUT
MAJORITY OF THE FOG IS EXPECTED SOUTH OF THE SITE.

&&

.FIRE WEATHER...
ISSUED AT 436 AM MDT WED APR 13 2016

FOR THURSDAY...STILL A HIGH DEGREE OF UNCERTAINTY ON FIRE WEATHER
SETUP. OF CONCERN IS THE STRENGTH OF THE LEE TROUGH AND HOW MUCH
THIS CAUSES THE SURFACE WINDS TO BE FROM A MORE SOUTHEAST DIRECTION.
THIS WOULD CAUSE THE HIGHER DEWPOINTS TO BE FURTHER WEST. AM STILL
GETTING RELATIVE HUMIDITIES IN THE WESTERN PORTION OF OUR COLORADO
COUNTIES NEAR TO BELOW 20 PERCENT...HOWEVER AM LEANING TOWARD THE
DEWPOINTS BEING UNDERDONE. SPC HAS THIS AREA IN AN ELEVATED RISK FOR
FIRE WEATHER ISSUES.

CONSIDERING THE ABOVE AND COLLABORATION WITH WFOS PUB AND BOU...HAVE
OPTED TO NOT PUT OUT A FIRE WEATHER WATCH. BASED ON CURRENT GRIDS WE
LOOK TO HAVE TROUBLE REACHING THE 3 HOUR CRITERIA NEEDED. DAY SHIFT
WILL NEED TO LOOK AT THIS CLOSELY ONCE AGAIN.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

UPDATE...JTL
SHORT TERM...BULLER
LONG TERM...RRH
AVIATION...JTL
FIRE WEATHER...BULLER
Hazardous weather outlook, Apr 13, 4:59 AM MDT, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
459 AM MDT WED APR 13 2016

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-141200-
YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS-
DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-
GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW-
459 AM MDT WED APR 13 2016 /559 AM CDT WED APR 13 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

FOR THURSDAY AFTERNOON...NEAR CRITICAL FIRE WEATHER CONDITIONS
WILL BE POSSIBLE IN THE FAR WESTERN PORTION OF YUMA...KIT CARSON
AND CHEYENNE COUNTIES.

ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP THURSDAY AFTERNOON
NEAR THE COLORADO BORDER. THESE STORMS WILL MOVE EAST AND ARE
EXPECTED TO INCREASE IN COVERAGE A LITTLE DURING THE LATE EVENING
AND OVERNIGHT HOURS. EVEN THOUGH WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED AT THIS TIME...IT WILL BE POSSIBLE THAT A FEW OF THESE
STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS
BEING THE PRIMARY THREATS.

A MUCH WETTER AND MORE ACTIVE PATTERN WILL AFFECT THE REGION FROM
FRIDAY INTO THE BEGINNING OF NEXT WEEK. FROM FRIDAY AFTERNOON INTO
THE OVERNIGHT HOURS...SCATTERED TO NUMEROUS THUNDERSTORMS WILL
DEVELOP AND MOVE ACROSS THE ENTIRE AREA. THERE IS A GOOD CHANCE
THAT MANY OF THESE STORMS WILL BECOME SEVERE. THE MAIN THREATS
WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...A FEW TORNADOES
CANNOT BE RULED OUT.

AN ADDITIONAL THREAT FROM FRIDAY INTO SUNDAY WILL BE THE THREAT
OF WIDESPREAD RAINFALL WHICH COULD BECOME MODERATE TO HEAVY AT
TIMES. THIS COULD CAUSE FLOODING ACROSS THE AREA...ESPECIALLY IN
LOW LYING AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

Nearby

Red Flag Warnings in Colorado, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.